MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 AG CARD HOME TEST; LATERAL FLOW IMMUNOASSAY IVD OF COVID-19

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 AG CARD HOME TEST; LATERAL FLOW IMMUNOASSAY IVD OF COVID-19
Catalog Number 195-100
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event date: this event is being reported out of an abundance of caution due to the probability that the patient had used the nasal swab which had been dipped into reagent in the test card.The investigation is still in progress.A supplemental report will be provided after completion.
 
Event or Problem Description
The customer reported that the patient was taking the binaxnow covid-19 home test at a hotel and during the interpretation of the results, the patient indicated that they had inserted the nasal swab into the top hole of the test card and then inserted the swab into their nostril to obtain sample.It is currently unknown if the patient had initially placed the reagent of the binaxnow covid-19 home test in the top hole of the test card as per procedure.No further information regarding patient health status or outcome was provided.
 
Additional Manufacturer Narrative
Investigation report: the customer reported the test taker dipped the swab in the top hole of the test card before swabbing their nostrils when they performed the binaxnow covid-19 antigen home test.The customer reported as a result of this, the results were submitted as invalid.The customer confirmed that no additional information is available.Emed support confirmed that the test taker will receive a replacement test kit.Technical services provided the reagent safety data sheet to the test taker.The product will continue to be monitored and tracked.

Brand Name
BINAXNOW COVID-19 AG CARD HOME TEST
Common Device Name
LATERAL FLOW IMMUNOASSAY IVD OF COVID-19
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key14999576
Report Number1221359-2022-03440
Device Sequence Number1563117
Product Code QKP
UDI-Device Identifier00811877011330
UDI-Public01008118770113301723040610187030
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EUA203107
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number195-100
Device Lot Number187030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer07/15/2022
Initial Report FDA Received Date07/13/2022
Supplement Report FDA Received Date07/24/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown